A robust finite element method for singularly perturbed convection-diffusion problems

Pages: 496 - 505, Issue Special, September 2009

 Abstract        Full Text (297.6K)              

Runchang Lin - Department of Mathematical and Physical Sciences, Texas A&M International University, Laredo, Texas, 78041-1900, United States (email)

Abstract: In this paper, we consider a convection-diffusion boundary value problem with singular perturbation. A finite element method (FEM) is proposed based on discontinuous Galerkin (DG) discretization of least-squares variational formulation. Numerical tests on representative problems reveal that the method is robust and efficient.

Keywords:  Finite element methods, least-squares methods, discontinuous Galerkin methods, singular perturbation problems, convection-diffusion problems
Mathematics Subject Classification:  Primary: 65L10, 65L60; Secondary: 65L07

Received: July 2008;      Revised: June 2009;      Published: September 2009.